Has anyone experienced severe leg pai... - SHARE Metastatic ...

SHARE Metastatic Breast Cancer

3,928 members4,673 posts

Has anyone experienced severe leg pain following radiotherapy?

SophSP
SophSP

Hello Everyone,

I must sound like the world's biggest hypochondriac, but I can't help it! I had a high dose of radiotherapy yesterday afternoon to help with some hip pain I was experiencing (it's not linked to the cancer, but it seems to be pressing down on the sciatic nerve, which has made it painful to walk, sit bend down and so forth). I was told I would probably have some itching and a burning sensation, which I did. It was very mild and was gone by the time I got home. But then later in the evening, both legs started hurting a lot, so much so that I was in tears. I took some paracetamol, which helped, but I got up twice in the night and now I can feel it happening again. I was not expecting pain in my legs. I asked how long it would be before my hip felt better and I was told 2-3 weeks. Honestly, with the pain in both legs, I haven't even noticed my hip! I just hope this pain wears off. It feels like there is no circulation in my legs and no position is comfortable. Both legs are the normal colour, and don't look purple or blue. I called and left a message with my oncology nurses, but they have not responded yet. They probably won't until tomorrow now, as it's just gone 4:30pm.

Thanks,

Sophie x

7 Replies
oldestnewest

Sophie, I'm so sorry for your pain; I hope your nurses have an answer for you tomorrow. Please keep us in the loop. I'll be thinking of you and you'll be in my prayers tonight.

SophSP
SophSP in reply to RomanChariot

Thank you! I got a call back from one of the oncology nurses last night who said leg pain is common. But when I described what it felt like she thought it was uncommon to feel the way I do (like a loss of blood circulation). I was told it will wear off within a week and to take paracetamol and ibuprofen (alternating the two) or codeine if that doesn't work. I took ibuprofen before going to bed, which helped, but I work up with leg pain. It seems to be gradually leaving my body though.

Sophie x

RomanChariot
RomanChariot in reply to SophSP

I'm glad it seems to be leaving, even if it's slowly...hang in there!! :-)

SophSP
SophSP in reply to RomanChariot

Thank you very much! I hope I am feeling even better tomorrow, as I have an infusion treatment first thing in the morning. x

SophSP
SophSP in reply to RomanChariot

Just as an update, I am feeling much better now! I went along to hospital Friday morning for my infusion treatment and I was still in a lot of pain. Sitting down was still very uncomfortable, so the nurses on duty called a doctor, who came and examined me once he had done his rounds on the ward. He told me the same as the nurses, that the pain would pass and to keep taking painkillers regularly until it did. It took 5 days until I felt better. I wouldn't want to go through that again. x

RomanChariot
RomanChariot in reply to SophSP

So glad it passed; wonder what caused it?? Thanks for the update!

SophSP
SophSP in reply to RomanChariot

Thank you! The radiotherapy caused it. It came on within hours of the treatment ending. I was given a very high dose, so it brought on the leg pain. I'm so glad it is gone, as I was in agony.

You may also like...